MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US STD GLENOSPHERE TRIAL D42MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS

DEPUY ORTHOPAEDICS INC US STD GLENOSPHERE TRIAL D42MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Catalog Number 230760142
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the plastic material was too soft; there was debris in joint.There was no surgical delay.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: plastic material is too soft, debris in joint.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the std glenosphere trial d42mm has several scratches around the edge of the inner segment.Additionally, the device was delaminated and was shedding some particulates, confirming the reported allegation.The observed condition is consistent with using alternative methods for extraction (such as prying or gripping the trial with pliers or clamps to extract) which are not recommended forms of extraction in the surgical technique.No material or manufacturing defects were observed that would have contributed to the material becoming damaged more easily.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the std glenosphere trial d42mm would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Would have contributed to the complained device issue.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
STD GLENOSPHERE TRIAL D42MM
Common Device Name
EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20761789
Report Number1818910-2024-24409
Device Sequence Number12929512
Product Code HWT
UDI-Device Identifier10603295115991
UDI-Public(01)10603295115991(10)5366656
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230760142
Device Lot Number5366656
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/19/2024
02/05/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/24/2024
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown